Alert archive / Minnesota / Wind Advisories in 2025
Wind Advisory 12, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 19, 2025, 3:11 AM CDT for 5 counties in North Dakota; 7 counties in Minnesota. It took effect at May 19, 2025, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2025, 3:11 AM CDT (08:11 UTC)
- In effect from
- May 19, 2025, 7:00 AM CDT
- Expired
- May 19, 2025, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Grant County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 103 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS73 KFGF 190811 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 311 AM CDT Mon May 19 2025 NDZ038-049-052-191700- /O.NEW.KFGF.WI.Y.0012.250519T1200Z-250520T0300Z/ Barnes-Ransom-Sargent- Including the cities of Valley City, Enderlin, Lisbon, Milnor, McLeod, Gwinner, Rutland, and Forman 311 AM CDT Mon May 19 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Barnes, Ransom, and Sargent Counties. * WHEN...From 7 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riddle
4 follow-up statements
330 WWUS73 KFGF 191516 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1016 AM CDT Mon May 19 2025 MNZ003-029>031-040-NDZ039-053-192330- /O.EXA.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/ Clay-Wilkin-West Otter Tail-East Otter Tail-Grant-Cass-Richland- Including the cities of Battle Lake, Erdahl, Hoffman, Barrett, New York Mills, Henning, Elbow Lake, Herman, Wahpeton, Fergus Falls, Ashby, Fargo, Breckenridge, Perham, Moorhead, Lawndale, and Parkers Prairie 1016 AM CDT Mon May 19 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Minnesota, Clay, East Otter Tail, Grant, West Otter Tail, and Wilkin Counties. In North Dakota, Cass and Richland Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ038-049-052-192330- /O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/ Barnes-Ransom-Sargent- Including the cities of Gwinner, Milnor, Rutland, Enderlin, Valley City, McLeod, Lisbon, and Forman 1016 AM CDT Mon May 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Barnes, Ransom, and Sargent Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TL
073 WWUS73 KFGF 192241 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 541 PM CDT Mon May 19 2025 MNZ003-029>031-040-NDZ039-053-200300- /O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/ Clay-Wilkin-West Otter Tail-East Otter Tail-Grant-Cass-Richland- Including the cities of Henning, Ashby, Herman, Barrett, Parkers Prairie, Hoffman, Erdahl, Elbow Lake, Perham, Battle Lake, New York Mills, Moorhead, Lawndale, Fargo, Fergus Falls, Wahpeton, and Breckenridge 541 PM CDT Mon May 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds 25 to 35 mph with gusts up to 55 mph. Localized gusts around 58 mph. * WHERE...In Minnesota, Clay, East Otter Tail, Grant, West Otter Tail, and Wilkin Counties. In North Dakota, Cass and Richland Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ038-049-052-200300- /O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/ Barnes-Ransom-Sargent- Including the cities of Enderlin, Gwinner, Forman, Lisbon, Milnor, McLeod, Rutland, and Valley City 541 PM CDT Mon May 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Barnes, Ransom, and Sargent Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DJR
522 WWUS73 KFGF 200004 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 704 PM CDT Mon May 19 2025 MNZ001-002-027-200300- /O.EXA.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/ West Polk-Norman-West Becker- Including the cities of Hadler, East Grand Forks, Detroit Lakes, Flaming, Twin Valley, Ada, Faith, Crookston, Syre, Halstad, and Shoreham 704 PM CDT Mon May 19 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds 20 to 25 mph with gusts up to 55 mph. Localized gusts to 60 mph. * WHERE...Norman, West Becker, and West Polk Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ003-029>031-040-NDZ039-053-200300- /O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/ Clay-Wilkin-West Otter Tail-East Otter Tail-Grant-Cass-Richland- Including the cities of Henning, Ashby, Herman, Barrett, Parkers Prairie, Hoffman, Erdahl, Elbow Lake, Perham, Battle Lake, New York Mills, Moorhead, Lawndale, Fargo, Fergus Falls, Wahpeton, and Breckenridge 704 PM CDT Mon May 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds 25 to 35 mph with gusts up to 55 mph. Localized gusts to 60 mph. * WHERE...In Minnesota, Clay, East Otter Tail, Grant, West Otter Tail, and Wilkin Counties. In North Dakota, Cass and Richland Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ038-049-052-200300- /O.CON.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/ Barnes-Ransom-Sargent- Including the cities of Enderlin, Gwinner, Forman, Lisbon, Milnor, McLeod, Rutland, and Valley City 704 PM CDT Mon May 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...East winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Barnes, Ransom, and Sargent Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DJR
000 WWUS73 KFGF 200236 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 936 PM CDT Mon May 19 2025 MNZ001>003-027-029>031-040-NDZ038-039-049-052-053-200345- /O.EXP.KFGF.WI.Y.0012.000000T0000Z-250520T0300Z/ West Polk-Norman-Clay-West Becker-Wilkin-West Otter Tail-East Otter Tail-Grant-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Gwinner, East Grand Forks, Flaming, McLeod, Erdahl, Elbow Lake, Lawndale, Rutland, Enderlin, Barrett, Lisbon, Milnor, Parkers Prairie, Perham, Faith, Moorhead, Crookston, Valley City, Halstad, Breckenridge, Shoreham, Hadler, Detroit Lakes, Henning, Ashby, Twin Valley, Herman, Forman, Ada, Hoffman, Battle Lake, Fergus Falls, Syre, Wahpeton, Fargo, and New York Mills 936 PM CDT Mon May 19 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds have decreased and while localized gusts to 40 mph may still occur this evening advisory impacts are not longer expected. The advisory will be allow to expire. $$ DJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 18, 11:52 PM CDT, 3 hours 19 minutes earlier. Its key messages:
- There is a 40 percent chance for frost Monday morning at sheltered locations in north central Minnesota.
- Rain showers are expected mainly south of Highway 2 Monday and Tuesday, which could impact outdoor activities with wetting rain. There is a 60% chance for greater than 1 inch of rainfall over those periods.
- Near critical fire weather conditions may develop over parts of north central Minnesota Tuesday afternoon.
Area forecast discussion, May 18, 11:52 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1152 PM CDT Sun May 18 2025 .KEY MESSAGES... - There is a 40 percent chance for frost Monday morning at sheltered locations in north central Minnesota. - Rain showers are expected mainly south of Highway 2 Monday and Tuesday, which could impact outdoor activities with wetting rain. There is a 60% chance for greater than 1 inch of rainfall over those periods. - Near critical fire weather conditions may develop over parts of north central Minnesota Tuesday afternoon. && .DISCUSSION... Issued at 327 PM CDT Sun May 18 2025 ...Synopsis... Large scale pattern features narrowed mid/upper ridging over the Upper Midwest as deepening troughing over the Rockies builds east. SW diffluent flow is over the western Dakotas with less organized pockets of forcing triggering showers to our west. The ridge actually is expected to shift north of our CWA in response to a closed low passing south Monday and Tuesday, then westerly flow as the ridge eventually breaks down north and new broader ridging rebuilds over the central US. Ensemble consensus/clusters favor a tendency for westerly zonal flow to remain near or over our CWA later this week into the weekend. After the period of organized precipitation Monday and Tuesday, measurable rain chances become less certain as weaker/progressive waves would be favored and the ridge may hold stronger influence over our CWA. There is a weak signal for periodic shower/thunderstorm chances but chances are low. Temperature trends should favor moderation and a return to seasonal ranges (upper 60s/lower 70s). ...Frost Potential Monday Morning... The colder air mass aloft that has been in place across the region is moderating in response to southwesterly flow aloft, however 850 MB temps at or below 0C may still be in place over our far northeast tonight through Monday morning. Cloud cover is tricky, but the best chance for clearing is in those locations and temperatures 33 to 36 have a chance to occur over our far eastern counties (Lake of the Woods to Wadena). Wind has a better chance to increase to and potentially mix lower levels holding temperatures up just enough in most areas to lower the chance for frost impacts. A few colder locations sheltered from wind may see impacts, but coverage/probabilities (based on NBM/HREF probs) were too low for advisory consideration at this time. ...Rain Monday and Tuesday... As the mid/upper low deepens becoming vertically stacked Monday deformation should help organize an axis of rain across our south, rotating northward with a stalled baroclinic zone along our southern and western CWA which is shown to rotate northward and weaken Monday afternoon, while the mid level low eventually breaks down leaving beneath an inverted trough axis Tuesday (potentially lingering as a region of forcing into Wednesday). A stalled baroclinic zone along our west and south could also act as a focus for new shower development (20-30% probabilities for embedded thunder). Probabilities for at least 0.25" of rainfall from NBM and other ensemble systems exceed 80% for much of our south (south of Highway 2) with the highest probabilities for 1"+ through that period mainly in southeast ND. ...Fire Weather Potential... The axis of higher BL moisture and rain in our west and south lowers the probability for fire weather concerns through Tuesday, however in our far northeast (dependent on clearing/afternoon temperatures) RH values may fall to around 25% with the best chance for sub 25% values Tuesday afternoon (Roseau, Lake of the Woods, and Beltrami counties). Winds should be breezing (sustained 15-20 mph at times with periodic gusts 25 mph), but the higher winds will tend to be in the RRV where RH values may remain above 25% depending on the moisture axis/clearing. RH values are more likely to be 25% or lower over much of the region Wednesday and potentially into the weekend, but surface gradient and winds aloft may be lower as the pattern is currently shown to unfold. Fuels based on the more recent rains also are more stable in ND and farther south in west central MN. Tuesday afternoon in our northeast may feature the best chance for near critical fire weather conditions depending on fuels in those areas. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1146 PM CDT Sun May 18 2025 Most remain VFR tonight with more widespread rain moving south to north through the day. Ceilings are forecast drop with the incoming rain through hitting MVFR does not seem likely at this time. Rain will slowly move northward from South Dakota, impacting KFAR and KDVL this morning, with other sites more likely in the evening and overnight. Winds will increase today out of the east by 18Z, between 25-35kt, with winds decreasing after 00Z. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...DJR AVIATION...TT
Hazardous weather outlook, May 18, 3:46 PM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 346 PM CDT Sun May 18 2025 MNZ005-006-009-016-017-023-024-028-031-032-192100- Roseau-Lake Of The Woods-North Beltrami-North Clearwater- South Beltrami-South Clearwater-Hubbard-East Becker- East Otter Tail-Wadena- 346 PM CDT Sun May 18 2025 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Patchy frost may develop over parts of north central Minnesota Monday morning. Near critical fire weather conditions may develop Tuesday afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ001>004-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-192100- West Polk-Norman-Clay-Kittson-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- 346 PM CDT Sun May 18 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:35 PM CDT | Fire Weather Watch | FGF | Beltrami, Clearwater, Lake of the Woods, Marshall, Roseau | 14 hr |
Nearby
Wind Advisories in Minnesota, 2025Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.